MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP; RSP HUM SOCKET INSERT, 44M +4MM, SEMI

ENCORE MEDICAL, L.P. RSP; RSP HUM SOCKET INSERT, 44M +4MM, SEMI
Model Number 508-01-444
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this second revision surgery was due to an infection.The previous revision surgery and the surgery detailed in this investigation occurred 2.5 years apart.With the exception of the insert and head, the remainder of the items were in vivo for 3.0 years from the original surgery.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was reported as an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - patient is 2.5 years post-operation and presented with possible infection.Surgeon opted to revise and remove all existing implants.

Brand Name
RSP
Common Device Name
RSP HUM SOCKET INSERT, 44M +4MM, SEMI
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8804790
Report Number1644408-2019-00671
Device Sequence Number343146
Product Code PHX
UDI-Device Identifier00888912144315
UDI-Public(01)00888912144315
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model Number508-01-444
Device Catalogue Number508-01-444
Device Lot Number925F1004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114 LOT 831C1306; 506-03-122 LOT 833C1240; 506-03-130 LOT 835C1254; 506-03-134 LOT 836C1117; 508-32-104 LOT 866C2103; 508-44-101 LOT 877C1032; 530-08-108 LOT 406T1034
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient Weight100